Alert archive / Pennsylvania / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Binghamton, NY

July 2, 2021Bradford County, Pennsylvania

NWS Binghamton, NY issued this areal flood warning at Jul 2, 2021, 10:02 PM EDT for Bradford County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 10:02 PM EDT (02:02 UTC)
Expired
Jul 3, 2021, 3:00 AM EDT
In force
5 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 39 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WGUS41 KBGM 030202
FLWBGM

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
1002 PM EDT Fri Jul 2 2021

PAC015-030700-
/O.NEW.KBGM.FA.W.0002.210703T0202Z-210703T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford PA-
1002 PM EDT Fri Jul 2 2021

The National Weather Service in Binghamton has issued a

* Flood Warning for...
  Northeastern Bradford County in northeastern Pennsylvania...

* Until 300 AM EDT.

* At 1002 PM EDT, emergency management reported flooding in portions 
  of Windham, Warren, Litchfield, Rome and Orwell Townships. Between 
  3 and 5 inches of rain have fallen this evening leading to flash 
  flooding, road closures and washouts.

* Some locations that will experience flooding include...
  Windham, Rome, Orwell and West Warren.

Although the heavy rain is over, water runoff will continue to cause 
flooding for several more hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4200 7622 4182 7621 4183 7631 4183 7641
      4200 7642 4200 7638 4200 7625

$$

JAB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 8:01 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 2, 8:01 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Binghamton NY
801 PM EDT Fri Jul 2 2021

.SYNOPSIS...
Upper level disturbance will bring cool weather through tomorrow
with heavy showers and a few thunderstorms. Ridging builds in on
Sunday with warmer and mainly dry conditions expected into
Monday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
800 PM update...

Showers and thunderstorms continue over our area. Only changes
made with this update were PoPs for the next 6 hours, trying to
capture where storms may continue. Forecast was based on some of
the hi-res models. Certainly difficult to pinpoint location of
showers and storms as this upper level low spins overhead. While
flooding concerns continue, the severe threat should wind down
as we no long have the heating. Small hail, heavy rain, gusty
winds, and lightning are all hazards associated with these
storms. Patchy fog was added for tomorrow morning. Winds and sky
cover were briefly touched.

300 PM update...

Upper level low pressure system is producing scattered heavy
showers and a few thunderstorms this afternoon. Showers and
storms have been slow moving with weak flow aloft, this has
allowed some areas to pick up 2 to 3 inches of rain already
today with minor flooding in a few spots.

Water vapor imagery shows the upper low currently in western PA
and this feature will move eastward and will be centered over
New England by Saturday night.

There have been a few breaks in the clouds this afternoon. This
has created enough instability with the cold air aloft to
produce a few thunderstorms that have had some small hail, with
freezing levels down to only 10K feet. However, the main threat
for today remains the heavy rainfall in slow moving storms.

Will have to continue to watch for minor isolated flooding
through this evening, especially in areas that have already seen
those higher rainfall totals today. With the loss of heating
this evening, we should see shower and storm activity diminish
with more isolated showers into the overnight hours. Overall,
the flash flood threat is low, but with the slow movement of
these cells, it can't be ruled out.

Tomorrow, there should be less instability with more cloud cover
likely. Showers will again be more common in the afternoon just
like today. High temperatures will be around 70 Saturday with
low temperatures falling into the mid and upper 50s tonight.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
320 PM update...

Mostly sunny skies are expected for Sunday. Chances for showers and
thunderstorms remain low. While still under the influences of the
upper level low, combined with daytime heating, there could be some
thunderstorm activity in the afternoon and early evening hours. The
best chances for thunderstorms will be in the Poconos and Catskills.
Any rain shower and thunderstorm activity should conclude by sunset,
which will be favorable for any holiday celebrations scheduled then.
Sunday will be a pleasant day for most with shower chances limited
and temperatures in the 70s. A cool night is in store as nighttime
temps drop into the 50s.

With weak high pressure over the area, rain chances will be limited
during the day on Monday. Chances for rain showers and isolated
thunderstorms are a little better Monday night with as a weak front
moves into the region. The best chances for rain showers will be in
parts of northern Susquehanna Region and areas northward. This is a
change from our previous forecast where all of CNY had a decent
chance at showers Monday night. There is some uncertainty as the GFS
shows widespread showers while the ECMWF keeps most of the region
fairly dry. Due to this uncertainty, mainly the National Blend of
Models (NBM) was used for PoPs late night Monday which resulted in
the forecast being closer to the ECMWF solution.

Monday will be warmer and more humid as highs will be in the 80s and
low 90s with dew points in the 60s as a ridge brings warmer air and
moisture to the region.  Forecasted temps were bumped up a couple of
degrees above guidance due to that ridge bringing warmer air into
the region. Lows on Monday will also be warm with 60s across most of
the area, but 70s are possible over the northern Finger Lakes
areas.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
320 PM update...

Not much has changed with the activity expected in the long term.
This period is full of chances for rain showers and thunderstorms.
The early part of the week will be warm with a cool down expected
mid-week.

Chances for showers and afternoon thunderstorms at better going into
Tuesday as the next system passes through. Warmer temps during the
day will again provide some support for convection in the afternoon
and evening hours. Daytime highs will be in the 80s and low 90s with
dew points in the 60s, leading to another warm, humid day. Overnight
lows will be comfortable as 50s are expected.

A trough begins to dig south across the Central US mid-week. With
the trough over the Great Lakes, it brings another round of showers
and thunderstorms to the area. A slight cooling trend is also
expected around mid-week, as highs on Wednesday will be in the upper
70s to mid 80s. This trough moves east through the end of the week
bringing additional rounds of showers and thunderstorms.
Temperatures should remain seasonal through the end of the week.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...

An upper level disturbance will continue to bring showers and
thunderstorms and associated restrictions to the region over the
next couple of hours. Brief IFR conditions will be possible in
heavier showers and storms. TEMPOs were added to all terminals,
except ITH and AVP, for showers or storms and associated
restrictions. Confidence was too low to have a TEMPO for ITH
and AVP. Ceilings and visibility are expected to drop within the
next couple of hours and will remain low through Saturday
morning. Patchy fog is expected at all terminals from 06z to
around 14z. Ceilings begin to improve after 14z with all
terminals back to at least MVFR, except AVP where Fuel Alt is
expected.

There is another chance for showers and thunderstorms tomorrow.
Confidence was high enough to include rain showers at RME
tomorrow afternoon, but not high enough to include at the rest
of the terminals. Winds should be generally light during this
period but will be gusty with the presence of any showers or
thunderstorms over terminals.

Outlook...

Saturday afternoon through Saturday night... Restrictions
possible in scattered showers and storms.

Sunday and Monday...Mainly VFR.

Tuesday and Wednesday...Mainly VFR; but showers and
thunderstorms with brief restrictions will be possible.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK
NEAR TERM...BTL/MPK
SHORT TERM...BTL/BJT
LONG TERM...BTL/BJT
AVIATION...BTL/MPK
Hazardous weather outlook, Jul 2, 2:36 PM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
236 PM EDT Fri Jul 2 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-031845-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
236 PM EDT Fri Jul 2 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered showers and isolated thunderstorms this afternoon and
evening will produce pockets of heavy rainfall and localized flooding
could occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 2, 8:41 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
841 PM EDT FRI JUL 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       HARFORD                 41.79N 75.70W
07/02/2021  M2.58 INCH       SUSQUEHANNA        PA   TRAINED SPOTTER

            RAINFALL AMOUNT OCCURRED IN 1 HOUR.

&&

JAB
Special weather statement, Jul 2, 8:41 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Binghamton NY
841 PM EDT Fri Jul 2 2021

NYZ062-PAZ048-030130-
Sullivan-Pike-
841 PM EDT Fri Jul 2 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL SULLIVAN
AND EAST CENTRAL PIKE COUNTIES...

At 840 PM EDT, strong thunderstorms were clustered near Hartwood, or
9 miles north of Port Jervis, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fallsburg, Monticello, Liberty, Bethel, South Fallsburg, Matamoras,
Milford, Woodridge, Swan Lake and Loch Sheldrake.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4149 7476 4147 7475 4146 7476 4143 7476
      4143 7473 4140 7474 4139 7471 4136 7469
      4135 7476 4128 7483 4129 7493 4184 7488
      4180 7459 4150 7458
TIME...MOT...LOC 0040Z 255DEG 14KT 4151 7474

AJG
Local storm report, Jul 2, 8:45 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
845 PM EDT FRI JUL 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      4 E BINGHAMTON          42.09N 75.83W
07/02/2021                   BROOME             NY   PUBLIC

            MULTIPLE CREEKS OVER THEIR BANKS IN THE TOWN
            OF BINGHAMTON WITH SEVERAL ROADS FLOODED.

&&

MPK
Local storm report, Jul 2, 8:58 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
858 PM EDT FRI JUL 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      3 SE BINGHAMTON         42.07N 75.87W
07/02/2021                   BROOME             NY   FIRE DEPT/RESCUE

            ROBERTS AND PIERCE CREEK ROADS FLOODED AND
            COVERED WITH DEBRIS.

&&

JAB
Local storm report, Jul 2, 9:24 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
924 PM EDT FRI JUL 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HEAVY RAIN       2 SE BINGHAMTON         42.08N 75.88W
07/02/2021  M5.00 INCH       BROOME             NY   PUBLIC

            RAIN GAUGE OVERTOPPED AT 5 INCHES AND MORE
            HAD FALLEN AFTER THAT.

&&
Local storm report, Jul 2, 9:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
939 PM EDT FRI JUL 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HEAVY RAIN       2 SE BINGHAMTON         42.08N 75.88W
07/02/2021  M5.00 INCH       BROOME             NY   PUBLIC

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
            SE BINGHAMTON. RAIN GAUGE OVERTOPPED AT 5
            INCHES AND MORE HAD FALLEN AFTER THAT.
            (CORRECTED TO NOTE RAIN STARTED AROUND
            7:30PM).

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:34 PM EDTSpecial Weather StatementBGMSusquehanna26 min

Nearby

Areal Flood Warnings in Pennsylvania, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.